Drought, Calhoun
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.169, -90.667 (the zone’s center; the record gives no point)
D2 (Severe) drought developed across parts of southwest Illinois.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
D2 (Severe) drought developed across parts of southwest Illinois.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Oct 31, 10:24 PM CST, 1 hour 36 minutes earlier.
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1124 PM CDT Tue Oct 31 2017 .UPDATE... Issued at 913 PM CDT Tue Oct 31 2017 A shortwave was bringing light rain to parts of southeast MO into southwest IL this evening. The surface/boundary layer was still relatively dry as reflected by the low surface dew points, but the precipitation was making it to the ground before completely evaporating in the higher dBZ echoes on radar. Could not rule out a few flurries or a little sleet mixed in with the light rain in isolated spots owing to localized evaporative cooling with cold wet bulb temperatures, but this would be short lived. The measurable rain should remain south of Interstate-70, although there may be sprinkles from COU to the St Louis metro area. With plenty of cloud cover, a slight increase in southeast surface winds late tonight as the surface ridge shifts east of our area, plus gradually rising surface dew points, the temperatures may be nearly steady late tonight over much of our area. GKS && .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 310 PM CDT Tue Oct 31 2017 The sky has turned mainly cloudy across the area ahead of a trough currently over the central Plains. The radar mosaic is showing returns over central and northeast Missouri as well as west central Illinois, but these are mainly in the mid levels as the lower atmosphere remains dry. There may still be some isolated rain over central Missouri late this afternoon and this evening as the mid- level trough approaches, and there is some weak low level convergence over the area. A better chance for rain will occur from mid evening into Wednesday morning across southeast Missouri into southwest Illinois as low level moisture convergence lingers ahead of the confluent trough axis. Forecast soundings show that precipitation type tonight will likely be rain, though a rain/snow mix will be possible at onset. A secondary upper trough will move across the area tomorrow which will cause the chance of rain to linger across southeast Missouri and southwest Illinois into the afternoon. It will also cause tomorrow to be a cloudy day. Tonight will not be as cold as last night, but still below normal with lows in the 30s. Highs tomorrow should be able to climb back into the 50s. Britt .LONG TERM... (Wednesday Night through Next Tuesday) Issued at 310 PM CDT Tue Oct 31 2017 A cold front will move south on Wednesday night into southeast Missouri and southwestern Illinois and then stall over the northern Missouri Bootheel. The stalled boundary will begin moving northward as a warm front in response to a pair of low pressure systems over the Plains. There are some timing and placement issues which are just how far north the front will be located by Sunday afternoon. The GFS/GEM have the warm front along the I-70 corridor, while the ECMWF has the the warm front located over southern Wisconsin into lower Michigan. Scattered showers and thunderstorms are possible on Sunday afternoon and evening along and ahead of the front. A cold front will push through the region Sunday night and Monday. A few strong to severe thunderstorms are possible if current model trends hold over the region. Scattered showers in southeast Missouri and southwestern Illinois are possible on Monday. The cold front is expected to clear the region by Monday afternoon with cooler and drier air behind the front. Kelly && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1050 PM CDT Tue Oct 31 2017 An upper level disturbance was bringing rain to southeast MO and southwest IL tonight. It appears that any measureable rain will be south-southeast of the taf sites, but could not rule out a few sprinkles or even a flurry in COU and the St Louis metro area. VFR low-mid level cloudiness can be expected late tonight, but a southwesterly low level jet will bring increasing low level moisture into the region on Wednesday with cloud heights likely dropping into the MVFR catagory by late morning or early afternoon. A light southeast wind late tonight will strengthen on Wednesday as the surface pressure gradient tightens as low pressure develops in the lee of the Rockies, and as the surface ridge currently extending west into our area from OH shifts eastward. SPECIFICS FOR KSTL: An upper level disturbance was bringing rain to southeast MO and southwest IL tonight. It appears that any measureable rain will be south-southeast of the STL area, but could not rule out a few sprinkles or even a flurry. VFR low-mid level cloudiness can be expected late tonight, but a southwesterly low level jet will bring increasing low level moisture into the region on Wednesday with cloud heights likely dropping into the MVFR catagory by late morning. A light southeast wind late tonight will strengthen on Wednesday as the surface pressure gradient tightens as low pressure develops in the lee of the Rockies, and as the surface ridge currently extending west into our area from OH shifts eastward. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous Weather Outlook National Weather Service Saint Louis MO 257 PM CDT Tue Oct 31 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011115- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 257 PM CDT Tue Oct 31 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE... Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Kelly
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2017Every state in 2017This day in weather historyWarnings in Illinois, November 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 733974, 733975.